Drugs

A question for the gang.  Many here take all types of drugs - ACE inhibitors, beta blockers, etc.  If one takes, say, coreg on a daily basis and this persons BP is under control ( 110/65 with a 77 pulse) and this person experiences "lightheadedness/dizziness"  what other component in the drug may be causing this issue?


1 Comments

Dave

by IAN MC - 2019-02-21 05:41:29

The example you give , Coreg ,  is a beta blocker and all beta blockers can cause dizzyness and lightheadedness in some people.

It is not a case of some other component causing the problem. It is simply because beta blockers work by making the heart beat more slowly and with less force. This  mode of action causes the side-effect in some people but at the same time gives you the beneficial effect on your BP that you want. Also beta blockers can affect the wrong beta receptor sites in the wrong parts of the body.

It  sounds as though you are one of the unlucky ones

In an ideal world drugs would be discovered which are " magic bullets" and only target the desired part of the body but life ain't that simple .  All drugs can affect the wrong target areas in some people and lead to side-effects.

Ace Inhibitors have a different set of side effects because they work in a totally different way to beta blockers

 

Ian

You know you're wired when...

The mortgage on your device is more than your house.

Member Quotes

But I think it will make me feel a lot better. My stamina to walk is already better, even right after surgery. They had me walk all around the floor before they would release me. I did so without being exhausted and winded the way I had been.